Advanced Search
MyIDEAS: Login to save this article or follow this journal

Remarks on Young's theorem


Author Info

  • Uuganbaatar Ninjbat

    (Stockholm School of Economics)

Registered author(s):


    In this paper we analyze the simple case of voting over two alternatives with variable electorate. Our findings are (a) the axiom of continuity is redundant in the axiomatization of scoring rules in Young (1975), SIAM J. Appl. Math. 28: 824-838, (b) the smaller set of axioms characterize this voting rule when indifferences are allowed in the voters' preferences, (c) a version of May's theorem can be derived from this last result, and finally, (d) in each of these results, axioms of neutrality and cancellation property can be used interchangeably.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL:
    Download Restriction: no

    Bibliographic Info

    Article provided by AccessEcon in its journal Economics Bulletin.

    Volume (Year): 32 (2012)
    Issue (Month): 1 ()
    Pages: 706-714

    as in new window
    Handle: RePEc:ebl:ecbull:eb-11-00891

    Contact details of provider:

    Related research

    Keywords: Scoring rules; Young's theorem; May's theorem;

    Find related papers by JEL classification:


    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
    as in new window
    1. Marc Vorsatz, 2008. "Scoring rules on dichotomous preferences," Social Choice and Welfare, Springer, Springer, vol. 31(1), pages 151-162, June.
    2. Carlos Alós-Ferrer, 2006. "A Simple Characterization of Approval Voting," Social Choice and Welfare, Springer, Springer, vol. 27(3), pages 621-625, December.
    3. Smith, John H, 1973. "Aggregation of Preferences with Variable Electorate," Econometrica, Econometric Society, Econometric Society, vol. 41(6), pages 1027-41, November.
    Full references (including those not matched with items on IDEAS)



    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.


    Access and download statistics


    When requesting a correction, please mention this item's handle: RePEc:ebl:ecbull:eb-11-00891. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (John P. Conley).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.